Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 270, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 8, 2004, 5:23 PM CDT for Scott County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2004, 5:23 PM CDT (22:23 UTC)
- Expired
- Jul 8, 2004, 6:10 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 50 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1503 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 082223 SVRJAN MSC123-082310- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 523 PM CDT THU JUL 8 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN CENTRAL MISSISSIPPI * UNTIL 610 PM CDT * AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HARPERVILLE...OR ABOUT 8 MILES NORTH OF FOREST...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR FOREST AT 545 PM CDT BE NEAR I-20 EXIT 80 AT 555 PM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. LAT...LON 3254 8939 3254 8965 3227 8964 3227 8936 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:06 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 8, 3:06 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 306 PM CDT THU JUL 8 2004 .SHORT TERM... REGIONAL 88D IMAGERY HAS BEEN LIT UP AGAIN THIS AFTERNOON. TWO AREAS OF SHRA/TSRA ACTIVITY HAVE BEEN FEATURED THUS FAR. THIS FIRST OVER MY NORTHEAST ZONES IN AREA OF GOOD LOW LEVEL THETA-E RIDGING. THIS AREA OF SLOW MOVING TSRA HAVE DUMPED COPIOUS AMOUNTS OF RAINFALL... WITH MANY REPORTS OF FLOODED ROADS/CARS. THE SECOND AREA IS ASSOCIATED WITH THE SEA BREEZE FRONT MOVING INTO MY SOUTHERN ZONES. ELSEWHERE...WIDELY SCT TSRA HAVE DEVELOPED. TONIGHT AND FRIDAY...WILL MAKE A LAST MINUTE CALL ON POPS FOR TONIGHT...BUT MY GUT FEELING IS THAT LOW END SCT SHOULD SUFFICE. ALL THE ACTIVITY SHOULD DWINDLED AFTER SUNSET. WENT PERSISTENCE FOR LOW TEMPS TONIGHT AND KEPT HIGHS NEAR SEASONAL AVERAGES NEAR 90. CONSENSUS SUGGESTS THAT FRIDAY AFTERNOON WILL BE RATHER SIMILAR TO TODAY. SCT SHRA/TSRA ACTIVITY SHOULD BEGIN TO ERUPT AROUND THE NOON HOUR...OR SHORTLY THEREAFTER...WHILE THE SEA BREEZE FRONT MOVES IN FROM THE SOUTH. PLACED HIGHEST POPS...NEAR 50 OVER MY SOUTHWEST ZONES TAPERING TO 30S IN THE NORTHEAST. WITH VERY LITTLE IN THE WAY OF FLOW ALOFT...ANY ACTIVITY WILL BE SLOW TO EXIT A PARTICULAR AREA. KEPT HWO SILENT. MID LEVEL TEMPS WILL BEGIN TO SLOW RISE...LAPSE RATES WILL RELAX AND INSTABILITY WILL NOT BE AS HIGH AS THE PAST 2 OR 3 DAYS. SATURDAY AND SUNDAY...UPPER LEVEL RIDGING WILL TAKE HOLD OF THE AREA. WITH 500MB HEIGHTS RISING ABOVE 594 DM AND 850 MB TEMPS APPROACHING 18C...TEMPS WILL RISE AND POPS WILL DROP. EXPECT HIGHS IN THE MID 90S BY SUNDAY WITH ONLY A SLIGHT CHANCE OF AN AFTERNOON SHRA OR TSRA. IN FACT...WOULD NOT BE SURPRISED TO SEE A LACK OF CONVECTIVE ACTIVITY ON SUNDAY. DEWPOINTS WILL REMAIN IN THE 71 TO 75 RANGE THESE DAYS...RESULTING IN AFTERNOON HEAT INDICES AROUND 105. .LONG TERM... MED RANGE GUIDANCE IN FAIRLY GOOD AGREEMENT THIS PERIOD. UPPER LEVEL RIDGING WILL SLOWLY SHIFT TO THE DESERT SOUTHWEST MONDAY THROUGH WEDNESDAY. WITH 500MB HEIGHT ABOVE 592 DM AND 850 MB TEMPS HOVERING AROUND 18C...MONDAY WILL FEATURE HIGHS IN THE MID 90S AND LOW POPS. AS THE UPPER RIDGE SHIFTS TO THE WEST HEIGHTS WILL LAX SOMEWHAT...BUT 850 TEMPS WILL STAY IN THE 17-18C RANGE. THUS CONTINUED TYPICAL SUMMERTIME TEMPS IN THE 93-95 RANGE. GENERALLY FOLLOWED THE LEAD OF ENSEMBLE GFS MOS. DEWPOINTS WILL STAY IN THE LOWER 70S MON THRU WED...THIS WILL RESULT IN HEAT INDICES CONSISTENTLY BETWEEN 100 AND 105. A BIT OF UNCERTAINTY CLOUDS THE FORECAST FROM MIDWEEK ONWARD. THE UPPER RIDGE WILL PARK ITSELF OVER THE WEST AND BEGIN TO AMPLIFY. IN RESPONSE...A TROUGH OVER CENTRAL/EASTERN CANADA WILL AMPLIFY AND MOVE SOUTHEASTWARD INTO THE EASTERN CONUS. JUST HOW MUCH AMPLIFICATION WILL TAKE PLACE IS UP TO DEBATE. THE OPS EURO...UKMET AND GFS AGREE THAT ENOUGH AMPLIFICATION WILL TAKE PLACE TO WEAKEN THE RIDGE OVER THE LOWER MS RIVER VALLEY WHILE KEEPING THE MAIN CORE OF THE ENERGY OVER THE GREAT LAKES REGION. MEANWHILE AT THE SFC...THESE SOLUTIONS STALL A BOUNDARY TO OUR NORTH. OVERALL THE GFS ENSEMBLES SUPPORT THIS EVOLUTION...HOWEVER DISTINCT TIMING DIFFERENCES ARE OFFERED. HAVE OPTED TO DECREASE HIGHS A FEW DEGREES FOR THURSDAY AND INCREASE RAIN CHANCES DURING THE AFTERNOON/EVENING PERIODS WED AND THUR. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 91 71 92 73 / 30 40 30 20 MERIDIAN 70 91 70 93 72 / 30 40 30 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && GAGAN
Hazardous weather outlook, Jul 8, 2:15 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 215 PM CDT THU JUL 08 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091915- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 215 PM CDT THU JUL 08 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH JULY 15. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 8, 2:30 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0229 PM FLASH FLOOD STARKVILLE 33.46N 88.82W
07/08/2004 OKTIBBEHA MS EMERGENCY MNGR
FLOODING ALONG HIWAY 82 WEST OF STARKVILLE.
&&
LJWLocal storm report, Jul 8, 2:44 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND DMG 10 W EUDORA 33.12N 91.44W
07/08/2004 CHICOT AR LAW ENFORCEMENT
TREES DOWN AND ROOFS BLOWN OFF TWO OUTBUILDINGS IN
CENTER.
&&
LJWLocal storm report, Jul 8, 2:46 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0229 PM FLASH FLOOD STARKVILLE 33.46N 88.82W
07/08/2004 OKTIBBEHA MS EMERGENCY MNGR
FLOODING ALONG HIWAY 82 WEST OF STARKVILLE. 11 CARS
FLOATING ALONG HIWAY 82 REPORTED BY EMERGENCY MANAGER.
&&
LJWLocal storm report, Jul 8, 3:30 PM CDT, 1 hour 53 minutes before
JANWRKLSR 0000
TTAA00 KJAN DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT THU JUL 8 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 PM FLOOD ON HIWAY 12 99.99N -999.99W
07/08/0004 CHOCTAW MS UNKNOWN
LOW WATER CROSSINGS FLOOD WATERS COVER THE RODEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:03 PM CDT | Flash Flood Warning | JAN | Choctaw, Montgomery, Oktibbeha, Webster | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.